Alert archive / Florida / Lake Wind Advisories in 2012
Lake Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Feb 19, 2012, 3:23 AM EST for 6 counties in Florida. It took effect at Feb 19, 2012, 7:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2012, 3:23 AM EST (08:23 UTC)
- In effect from
- Feb 19, 2012, 7:00 AM EST
- Expired
- Feb 19, 2012, 6:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
258 WWUS72 KMLB 190823 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 323 AM EST SUN FEB 19 2012 ...GUSTY SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT... FLZ041-044>047-053-054-058-059-064-141-144-147-192300- /O.NEW.KMLB.LW.Y.0004.120219T1200Z-120219T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND... DAYTONA BEACH...CLERMONT...TITUSVILLE 323 AM EST SUN FEB 19 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EST THIS EVENING. * TIMING...WINDS WILL INCREASE AFTER SUNRISE AND BECOME GUSTY THROUGHOUT THE DAY AHEAD OF AN APPROACHING COLD FRONT. SOUTHWEST WINDS OF 20 MPH WITH GUSTS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH LATE AFTERNOON. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS ON THE INTRACOASTAL WATERS AND INLAND LAKES VERY CHOPPY...WHICH CAN TIP OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 18, 9:10 PM EST, 6 hours 13 minutes earlier.
Area forecast discussion, Feb 18, 9:10 PM EST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 PM EST SAT FEB 18 2012
.DISCUSSION...
AN H100-H85 RIDGE AXIS OVER THE WRN ATLC WILL COMBINE WITH AN
H85-H50 RIDGE OVER CUBA/YUCATAN CHANNEL TO GENERATE A DEEP S/SWRLY
FLOW ACRS THE FL PENINSULA OVERNIGHT. MID LVL VORTICITY FIELD
OVERHEAD AND UPSTREAM IS QUITE WEAK...AS IS THE H25 DIVERGENCE
FIELD. MOISTURE PROFILES ARE UNIMPRESSIVE AS WELL...PWAT VALUES BTWN
1.4"-1.5" AT KXMR/KTBW DECREASE TO 1.1"-1.3" AT KMFL/KEYW... LITTLE
OF WHICH IS CONCENTRATED IN THE H100-H70 LYR.
SHORT WAVE FRONTAL TROF OVER THE WRN GOMEX/LWR MS VALLEY WILL PUSH
STEADILY EWD OVERNIGHT UNDER THE INFLUENCE OF A 110KT H25 JET.
HOWEVER...THE JET HAS A LIFTING ORIENTATION AND THE TROF A POSITIVE
TILT...BOTH OF WHICH WILL BE UNABLE TO UPROOT THE DEEP RIDGE OUT
AHEAD OF IT. ADD IN WEAK DRY AIR ADVECTION ASSOCD WITH THE H100-H70
FLOW OVERNIGHT AND PRECIP APPEARS UNLIKELY. WITH SFC DEWPOINTS IN
THE L/M60S...THERE IS SUFFICIENT LOW LVL MOISTURE FOR PATCHY FOG OR
LOW STRATUS TO FORM IN THE EARLY MORNING HRS...BUT MEASURABLE PRECIP
IS NOT EXPECTED UNTIL AFT DAYBREAK. LIGHT SRLY SFC/BNDRY LYR FLOW
WILL KEEP OVERNIGHT MINS IN THE M/U60S...10-15F ABV AVG.
EVENING FCST UPDATE TO REMOVE PRECIP/QPF THRU 06Z...NO OTHER CHANGES
NECESSARY.
&&
.AVIATION...THRU 19/07Z...VFR ALL SITES. BTWN 19/08Z-19/15Z...CIGS
DVLPG ALL SITES BTWN FL015-025...LCL MVFR VSBYS IN BR WITH AREAS
CIGS BTWN FL008-010 THRU 19/13Z. AFT 19/15Z CIGS LIFTING TO
FL020-030...S/SW SFC WNDS 18-22KTS WITH G24-28KTS...TEMPO IFR
VSBYS/CIGS NEAR SCT SHRAS...ISOLD LIFR TSRAS WITH SFC WND G35KTS N
OF KISM-KMLB.
&&
.MARINE...
LCL PGRAD BEGINNING TO TIGHTEN WITH THE APPROACH OF A SHORT WAVE
FRONTAL TROF OVER THE WRN GOMEX. SFC/BNDRY LYR WNDS HAVE PICKED UP
AT BUOY009 SINCE SUNSET...BUOYS010/012 NOT REGISTERING THE INCREASE
AS OF 19/02Z. WIND PROFILE IS CONFIRMED BY A SIMILAR DIFFERENCE BTWN
THE LAKE WORTH AND SETTLEMENT POINT C-MAN STATIONS. WINDS WILL
FRESHEN OUT OF THE S/SW OVERNIGHT AS THE FRONTAL TROF PRESSES EWD...
INCREASING TO AOA 20KTS AREAWIDE IN THE PREDAWN HRS. SEAS GENERALLY
1-2FT NEARSHORE AND 2-3FT OFFSHORE WILL BUILD AFT MIDNIGHT AS THE
WINDS INCREASE...BCMG ROUGH BY DAYBREAK AS THE OFFSHORE WIND
COMPONENT GENERATES SHORT PD WIND WAVES. THE AFTN FCST ALREADY
ACCOUNTS FOR THIS...NO SIG CHANGES NECESSARY WITH THE EVENING
UPDATE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 10 AM EST MONDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 60 NM.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...VOLKMERHazardous weather outlook, Feb 18, 7:33 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 733 PM EST SAT FEB 18 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-191100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 733 PM EST SAT FEB 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... A DENSE FOG SMOKE MIX MAY OCCUR LATE TONIGHT DOWNWIND OF THE THOMSON MARSH FIRE ACROSS AREAS JUST WEST OF CLERMONT INCLUDING PORTIONS OF STATE ROUTE 50. USE EXTRA CAUTION IN THESE AREAS IF DRIVING DURING THE LATE NIGHT OR EARLY MORNING HOURS. ACROSS THE REMAINDER OF EAST CENTRAL FLORIDA...PATCHY LATE NIGHT FOG IS EXPECTED MAINLY NORTH OF A LAKE KISSIMMEE TO MELBOURNE LINE. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 KNOTS ACROSS THE COASTAL WATERS LATE TONIGHT. AS A RESULT...SEAS WILL GRADUALLY BEGIN TO BUILD TOWARD 6 FEET BY DAYBREAK SUNDAY MORNING AWAY FROM THE COAST. A SMALL CRAFT ADVISORY WILL GO INTO AFFECT LATER TONIGHT ACROSS ALL THE EAST CENTRAL FLORIDA COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS BOATING CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS A LOW PRESSURE CENTER MOVES ACROSS THE NORTHERN GULF OF MEXICO COAST AND OFFSHORE THE CAROLINAS. THIS AREA OF LOW PRESSURE WILL BRING A COLD FRONT THAT WILL MOVE THROUGH CENTRAL FLORIDA ON SUNDAY...PRODUCING SCATTERED SHOWERS ALONG WITH THE POSSIBILITY OF ISOLATED STRONG THUNDERSTORMS. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS TO 40 TO 50 MPH AND CLOUD TO GROUND LIGHTNING STRIKES FROM MID SUNDAY MORNING THROUGH EARLY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SPOTTERS MAY BE REQUESTED TO SELF ACTIVATE ON SUNDAY. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 12:36 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 84 min |
Nearby
Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.